Alert archive / Utah / Flash Flood Warnings in 2006
Flash Flood Warning 28, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 5, 2006, 3:35 PM MDT for Garfield County, Utah. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2006, 3:35 PM MDT (21:35 UTC)
- Expired
- Aug 5, 2006, 5:30 PM MDT
- In force
- 115 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Garfield County, UT
The radar
The Cedar City radar (KICX), 177 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.6 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 052137 FFWSLC UTC017-052330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 335 PM MDT SAT AUG 5 2006 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL GARFIELD COUNTY IN UTAH... * UNTIL 530 PM MDT. * AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. FLASH FLOODING IS LIKELY IN THE DUGOUT AND SWEETWATER CREEKS AS WELL AS THE DRY WASH. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3790 11099 3787 11074 3815 11082 3813 11100 $$ TARDY
2 follow-up statements
000 WGUS75 KSLC 052311 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 508 PM MDT SAT AUG 5 2006 UTC017-052330- GARFIELD UT- 508 PM MDT SAT AUG 5 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR NORTH CENTRAL GARFIELD COUNTY... AT 505 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATED THAT THUNDERSTORMS HAD DISSIPATED OVER THE WARNING AREA. HOWEVER RADAR ESTIMATED 2 TO 3 INCHES OF RAIN IN THE WARNING AREA. FLASH FLOODING WILL CONTINUE DOWNSTREAM ON SWEETWATER CREEK. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. LAT...LON 3790 11099 3787 11074 3815 11082 3813 11100 $$ TARDY
000 WGUS75 KSLC 052337 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 537 PM MDT SAT AUG 5 2006 UTC017-052347- GARFIELD UT- 537 PM MDT SAT AUG 5 2006 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTH CENTRAL GARFIELD COUNTY... THUNDERSTORMS HAVE DISSIPATED BUT WATER LEVELS WILL REMAIN VERY HIGH IN SWEETWATER CREEK THROUGH THE EARLY EVENING. LAT...LON 3790 11099 3787 11074 3815 11082 3813 11100 $$ TARDY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 10:53 AM MDT, 4 hours 42 minutes earlier.
Area forecast discussion, Aug 5, 10:53 AM MDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1053 AM MDT SAT AUG 5 2006 .SYNOPSIS...HIGH PRESSURE EAST OF THE AREA WILL KEEP A MOIST AIRMASS MOVING MAINLY OVER SOUTHERN AND EASTERN UTAH. AN APPROACHING TROUGH OF LOW PRESSURE WILL INCREASE INSTABILITY OVER THE WEEKEND AND COULD BRING A SLIGHT COOLING TREND TO THE AREA FOR MIDWEEK. && .DISCUSSION...LATEST SATELLITE IMAGERY INDICATES SHORTWAVE ELONGATING ALONG THE NORTHWEST BORDER AND MOISTURE MOVING EAST. ENOUGH MOISTURE REMAINS IN PLACE TO KEEP CONVECTION FIRING OVER SOUTHEASTERN PORTION OF THE AREA TODAY AS 700MB MIXING RATIOS EXCEED 6-8 G/KG. ALSO...A PRESENCE OF A JET STREAK MOVING OVER CENTRAL NEVADA SHOULD CREATE SOME ENERGY FOR SHOWERS TO DEVELOP OVER THE SOUTHEASTERN AND EASTERN PORTION OF THE AREA. OTHERWISE...DRIER SOUTHWEST FLOW SHOULD KEEP NORTHERN UTAH DRY THROUGH THE WEEKEND. THE ONLY EXCEPTION TO THIS IDEA MAY BE INCREASING STABILITY ASSOCIATED WITH AN APPROACHING THE EASTERN PACIFIC. CONVECTION SHOULD BE A BIT STRONGER ON MONDAY AS A MODERATELY MOIST AIRMASS REMAINS OVER THE AREA WITH 700 MB 4-8 G/KG MIXING RATIOS... AND JET DYNAMICS INCREASE OVER THE AREA. 200 MB WINDS INCREASE TO NEAR 90 KNOTS BY TUESDAY MORNING...AND COLD FRONT NOSES INTO NORTHERN UTAH TUESDAY MORNING. 700 MB TEMPERATURES COOL TO 8 DEGREES CELSIUS TUESDAY MORNING. COOLING TREND SHOULD BE BRIEF AS WARMING TREND SHOULD DEVELOP FOR LATE WEEK. RIDGE STRENGTHENS FOR LATE WEEK KEEPING THE AREA IN A SIMILAR PATTERN TO WHAT WE HAVE SEEN THE LAST COUPLE DAYS...A WARM AIRMASS WITH MOISTURE PRIMARILY OVER SOUTHERN UTAH. && .AVIATION...LAKE BREEZE MAY BE LATER THAN WHAT THE CURRENT FORECAST STATES. SOUTHWEST WINDS ARE A BIT STRONGER THIS MORNING THAN EXPECTED. NO THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AT KSLC BUT OUTFLOW ARE STILL POSSIBLE FROM A DISTURBANCE MOVING OVER THE NORTHWEST CORNER OF THE STATE. && .FIRE WEATHER...DRIER AIR HAS SPREAD INTO WESTERN UTAH TODAY WHILE MOISTURE REMAINS ACROSS THE SOUTHEASTERN PORTIONS. THIS WILL RESULT IN THE BEST CHANCE OF THUNDERSTORMS AND WETTING RAINS OVER THE SOUTHEAST AND THE MOUNTAINS OF CENTRAL AND SOUTH CENTRAL UTAH TODAY. A WEAK DISTURBANCE MAY ALSO KEEP A FEW THUNDERSTORMS OVER EXTREME NORTHWEST UTAH AS WELL. THIS PATTERN SHOULD CONTINUE INTO TOMORROW BEFORE MOISTURE INCREASES AGAIN FOR THE EARLY PART OF NEXT WEEK. && SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC/AVIATION....HALL FIRE WEATHER...CHENG
Hazardous weather outlook, Aug 5, 7:00 AM MDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 700 AM MDT SAT AUG 5 2006 UTZ001>021-WYZ021-061200- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL-GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-SOUTHWEST UTAH-SOUTHWEST WYOMING- UTAHS DIXIE AND ZION NATIONAL PARK-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 700 AM MDT SAT AUG 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER MOST OF THE AREA ON MONDAY. SOME OF THE STRONGER STORMS COULD BRING LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Flash Flood Warnings in Utah, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.